Welcome! Log in or Register

Tesco Paracetamol Caplets

  • image
101 Reviews

Dosage Form: Caplets

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    101 Reviews
    Sort by:
    • More +
      27.11.2013 10:56
      Very helpful
      (Rating)
      3 Comments

      Advantages

      Disadvantages

      Banish that pain....

      Product: Tesco Paracetamol Caplets

      Price: 21p

      From: Tesco


      I always make sure that I have a well stocked medication cabinet and one of those must have items for me in there is Paracetamol. I'm often prone to niggling headaches so these thankfully manage to sort that problem out a treat.

      I buy the Paracetamol Caplets from Tesco for just 21p. The pack contains 16 caplets, so this works out that I'm paying just over 0.01p for each caplet, bargain.

      The packaging is very simple, a blue and white cardboard box with the Tesco logo and product description embedded on the front whilst all other relevant information is printed on the back of the cardboard box. Inside the box are the 16 caplets, these are kept safe and secure in a sealed plastic packaging where you simply pop the caplet out of the back of the bubble.

      Please ensure that you read all the information very carefully.

      I swallow the caplets with a drink of water, the caplets aren't coated but I find them very easy to swallow. It is recommended that Adults, the elderly and children over 12 years of age take one or two caplets up to four times a day, as required. Children who are 6 to 12 years of age are recommended to have half to one caplet up to four times a day. It is advised that you do not give to children under 6 years of age.

      You should not take the caplets more than every 4 hours and you should also not exceed four doses (8 caplets) in any 24 hour period. It also states that you should not take these for more than three days unless instructed by your doctor. If symptoms do persist then you should consult your doctor immediately.

      These work wonders for me, they're easy to take and they give me effective pain relief. I normally take 2 caplets and my headaches tend to shift in around 10 minutes or so after swallowing these.

      These are a product which for as long as they are effective, I will keep on purchasing. They are a lot cheaper than other brands of Paracetamol out there at the moment and in my opinion these ones work just as well.

      Please note that I am not a professional in the above and information does change so please ensure that you always read the product packaging and all other information contained in the box. If you are unsure then please always seek advice from a medical profession.


      Dooyoo Star Rating: 5/5

      Comments

      Login or register to add comments
      • More +
        26.11.2013 17:35
        Very helpful
        (Rating)
        1 Comment

        Advantages

        Disadvantages

        Easy to swallow, economical and effective form of relief for mild to moderate pain.

        PARACETAMOL

        Paracetamol is a good value for money pain reliever. However, whichever brand you buy, as with all medicines, do ALWAYS read the up-to-date instructions that come with them.

        Especially if you are taking more than one medicine, be sure that you do not exceed the stated dose, as this can be fatal, with no early warning signs, before the effects are untreatable. For example, some cold remedies, including Lemslip, already have paracetamol as one of their ingredients.

        Adults (and children over 12) should take a maximum of 8 x 500mg tablets a day.
        If taking 2 tablets at a time this means only 4 doses a day, with no less than 4 hours between them.
        Children aged 6 to 12 years should have a maximum of half the adult dose.
        Children under 6 should not be given paracetamol in this form.

        Do not take for more than 3 days without seeking medical advice from a doctor or pharmacist.


        TESCO'S PARACETAMOL

        I have found own brand medicines to be generally cheaper, and just as good, as their more expensive alternatives. I find it convenient to buy Paracetamol for my first aid cupboard from Tesco, as this is where I usually do my weekly grocery shop.

        Tesco's own brand of Paracetamol comes in three types for those aged 6 to adult.
        They all have the same medicinal pain-killing capability.
        The only difference is the ease of swallowing.

        They sell Paracetamol Oral Suspension for children between 3 to 6 years, or for older patients who need a liquid form.

        The cheapest are round and cost 20 for 16 Tablets.
        For just a penny more you can buy 16 torpedo-shaped Caplets.
        The easiest to swallow are the gel coated Capsules which are 54p for 16.

        For me to swallow the round Tablets, it is essential to have cold water available. When I have tried to swallow them with anything else, they started to dissolve in my mouth and made me cough. However, you may find swallowing Tablets easier than me.

        For me, it is well worth the extra 1p for the Caplets. Although they have no special coating, I find their shape a lot easier to swallow than the round tablets.

        I would consider buying the gel coated Capsules if I was suffering from an extremely swollen throat, as this is the occasion when the extra cost would be worth it for me.

        I have used this medicine to relief the symptoms of colds, toothache, muscular pain, headaches, period pain and fevers.


        RECOMMENDATION

        I have found TESCO'S own brand PARACETAMOL CAPLETS to be an easy to swallow, economical and effective form of relief for mild to moderate pain, and in the reduction of body temperature when feverish.

        Comments

        Login or register to add comments
        • More +
          10.09.2013 13:10
          Very helpful
          (Rating)
          2 Comments

          Advantages

          Disadvantages

          I really think these work just as well as the branded types and for less money

          Every time I have used Tesco's own paracetamol tablets I've always found that they get to the root of my pain and make me feel better really quickly. I mainly use them for period pains but occasionally I've taken them to reduce a fever and again they work really effectively.

          They come in a blue and white box and they are only available from Tesco's. They cost 19p for a pack of 16 pills and they are in a blister pack so they don't fall out all over the place. I prefer blister packs to pill bottles. I take two tablets as per the instructions inside the box and they take about twenty to thirty minutes to take full effect. They last for about three to four hours before I sometimes feel they symptoms returning if I'm unlucky.

          The regular dosage seems to be two tablets for the best effect though I have friends who reckon that only one does it for them. I suppose it all depends on how bad the headache is really. They are suitable for anyone over the age of six years old and I think they are kinder on the stomach than aspirin are and cause less side effects most probably.

          They represent really good value for money and it's not as if I have to take them all the time, usually only a couple of times a month so a box lasts me ages. I'd really recommend them because they work just as effectively as the branded types do.

          Comments

          Login or register to add comments
          • More +
            10.09.2013 03:55
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            A cheaper way to find pain relief.

            I'm reviewing my Tesco Paracetamol Caplets.
            There are 16 caplets in the pack.

            ***WHY***

            I started buying these after being made aware that they are equally as efficient as the more expensive branded paracetamol tablets. Simple as that.

            ***WHAT THEY ARE and USING***

            They come in a small flat box slightly different to the ones in the picture above. Ours is all shades of blue.
            The box contains two sheets of 500mg pills in bubble/blister style ,where you pop the tablets out through the back of the bubbles.
            The tablets/caplets are white with a line across the middle where they can be broken to provide a half caplet if needed.
            There is the usual advice that all tablets provide now, with instructions on dosage and all necessary information for anyone with conditions that might preclude using this medication.

            Taking them is really easy and the shape is designed for easy swallowing. I've often wondered "what if it sticks in my throat sideways?" because I have a small swallow and things occasionally catch in my throat, but that has never happened yet .
            I would say any liquid (except alcohol obviously) could be used for taking these. Personally I use plain water because my headaches tend to occasionally make me a bit queasy and any strong tasting liquids are not a good idea because they aggravate the nausea.
            The normal dosage is one or two caplets up to 4 times in one day and you are advised not to exceed 8 caplets in any 24 hours.
            I find two tablets sufficient to ease a moderate headache within about 20 mins. Occasionally I need to go back for extra doses and thankfully I've never had any bad effects from using multiple (up to three in my case) doses.

            They do have a coating but it is negligible, so best try to swallow as quickly as possible, because you WILL get the chalky medicinal taste if you let the pills linger in your mouth. I find the best thing is to take a good swallow of water first ,before putting the pills in my mouth .....that way I think they go down faster and easier.

            These can be given to children aged between 6 and 12 (above 12 is considered suitable for adult doses) ,but the child dose is just half on ONE caplet , hence the line across the tablets for ease of breaking them.
            Personally I've not given them to children (nor would I) so I can't say how easily they break .

            I consider these tablets a real bargain at just 19p for the pack of 16 , especially considering the outrageous prices the big brand names charge for the same number of tablets.
            I've used them for things other than headaches and as long as the pain/discomfort is reasonably moderate then these are just fine. For more intense pain one should obviously consult your doctor or practice Nurse who knows your history for advice on trying something stronger.

            These are also available in basic tablet form (circular. 19p) or in capsules (45p).
            Plus they come in extra strength caplets (with caffeine) for 45p , but I've never used those .


            When purchasing you should get the "Three boxes only per customer" warning at the till. This happened to someone in front of us who had 5 boxes and she was NOT happy , but the reasons for that rule are obvious, and personally I think it very sensible .Some stores might ignore the rule , but they really shouldn't.


            Would I recommend them ? Yes, of course I would. Seriously, what medication can you buy for 19p these days ? I'd say leave them in for mild to moderate needs and give them a try. You might be pleasantly surprised that they are no different from the branded ones regarding results.

            Deserving of a five star rating in my opinion.


            Thank you for reading.~~~myloh.

            Comments

            Login or register to add comments
          • More +
            06.09.2013 18:58
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            Inexpensive pain releif

            ===The Product===

            Tesco Paracetamol 500 mg Caplets
            Comes in a blue and navy box with an image of two caplets on the front.
            'Effective pain reief.'
            Contains 16 Caplets and has braille on the packaging. Each caplet conatins 500 mg paracetamol.
            Also contains Pregelatinised Maise Starch, Sodium Metabisulphite (E223) and Magnesium Stearate.
            Produced by M.A.Holder, Galpharm Healthcare Ltd, South Yorkshire for Tesco.
            Long shelf life - mine is to February 2016.
            Comes in two blister plastic packs of 8 with foil backing.
            Has an information sheet listing dosage and adverse side effects.
            Stop taking the caplets and see your doctor if you experience any alergic reaction like rashes or bruising under the skin.



            ===Uses===

            For the relief of mild to moderate pain including headache, migraine, neuralgia, toothache, sore thrat and period pain. Also for the symptom relief of muscle aches and pains, sciatica, fibrositis, lumbago, joint selling and stiffness, influenza and feverish colds.



            ===Dosage===

            Adults and children over 12 - one to two caplets up to four times a day.
            Children 6-12 years - half to one caplet up to four times a day.
            Do not give to children under 6 years of age.
            Do not take more than every four hours.
            DO NOT EXCEED 8 CAPLETS IN ANY 24 HOURS.
            Do not take for more than three days unless instructed by a doctor.
            Do not take with any other paracetamol containing medicine.
            Seek immediate medical attention if you overdose - even if you feel well.



            ===Cost===

            19p for 16 caplets.



            ===My Opinion===

            Paracetamol is something we always have in stock at home as it is a cheap and effective method of pain relief.
            obviously as with all drugs you have to abide by the dosage given on the packet and do not take if you are on other medication unless the doctor has given you the go-ahead.
            Paracetamol can also be found in lots of other over the counter cold medicines so must must not take these Caplets at the same time otherwise you will be overdosing.
            Paracetamol, if taken over the normal dose can lead to liver damage and death - so the warnings about not taking more than 8 Caplets in any 24 hours is one that should be heeded.
            These days you can only buy 32 tablets or Caplets in any one transaction - supposedly to prevent overdosing - but I have found that ordering online I can purchase 32 Caplets and 32 tablets - not that I am stockpiling them but as I have a husband who is often ill and also a son and his girlfriend here it is surprising how quickly you can go through them - and living out in the wilds it is good to know there are always some in the drawer.
            These Caplets have a long shelf life and are easily carried in your handbag or stored until needed.
            I do try not to take tablets unnecessarily and usually only take them if I have a very bad headache or have the aches and pains associated with flu.
            These Caplets are oval and smooth, with a dividing line down the centre if you wanted to snap them in half - which they do easily. Being oval they are easy to swallow - they do have a slightly bitter taste but then you are not taking them for the flavour and I am usually so glad to be taking them that I am not bothered about that.
            While they do not alleviate all the discomfort they do help with both headaches and the aches you get with flu - and they do make you feel slightly better.
            My husband used them for the aches and pains he gets and my son will normally only take them for flu.
            I do not see any reason to buy the much more expensive paracetamol tablets which are sold when the active ingredient is the same. I do not want to pay for fancy packaging or fund their expensive advertising campaigns.
            For us the basic Tesco paracetamol is perfectly adequate.



            ===Star Rating===

            5 stars.



            ===Would I Recommend?===

            Yes.



            ===Website===

            www.tesco.com

            Comments

            Login or register to add comments
          • More +
            28.08.2013 11:18
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            Cheap and is every bit as good as branded products

            Boy anyone looking at my other reviews will think I have some kind of problem - but I do suffer with migraines, period pain, and back pain and its taken years to find what combination of meds actually work.

            And so this brings us to Tesco Paracetamol....Why do I like it? Price! That simple. at only 20p a packet they are a mini marvel. In all honesty I am not a doctor and don't know what the medical differences are between ibuprofen or paracetamol, and for me ibuprofen seems to work better- but you can only take so many in a day and so on a bad day I have to then reach for the paracetamol.

            The new packet design is a little different to the one in the Dooyoo catalogue. It is all blue with the original white bubble in the above picture now a light blue and the bottom being a darker blue. The branding TESCO is still in big font across the top clearly identifying the brand name, which in this case is the supermarket's own brand. Personally after many years I have never found any difference between a store brand tablet and a branded one - except price. The tablets in this case are caplets which means they are not the little round ones but longer in shape and thinner and are 500mg caplets. There are 16 in the pack making each one only 1p each. And it states the product purpose on the front which is for "effective pain relief".

            The rear of the package contains the product description, dosage, warnings and ingredients. Although they are under brightly coloured headings and clearly written, the font is rather small so I struggled to read it. The description states "for the relief of mild to moderate pain including headache, migraine, neuralgia, tooth ache, sore throat, and period pain. For the symptomatic relief of rheumatic and muscular aches and pains, sciatica, fibrositis, lumbago, joint swelling and stiffness, influenza, feverish colds and feverishness". So the medication does cover a wide variety of types of pain it offers to attempt to relieve. I suppose the key words there are "mild to moderate pain".

            The directions instruct you to take the required dosage and swallow the caplets whole. I use water or juice to swallow mine, never a hot drink as it can cause the caplet to melt and the taste is horrible. I struggle to swallow tablets but these just seem to slide down the throat which is brilliant. The pack recommends a dose for children over 12 and adults at one or two caplets up to four times a day and children age 6-12 half a caplet up to four times a day. These are not suitable for children under 6 and should be taken every four hours but no more than 8 caplets per day.

            As mentioned I find the caplets easy to swallow and quite effective. For me they don't often work on their own without assistance from other medication.

            Comments

            Login or register to add comments
          • More +
            13.08.2013 12:25
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            An affordable and dependable pain relief product.

            Item: Tesco Paracetamol
            Price: 19p
            Size: 16 Caplets
            Bought in: Tesco

            This is a review on how I rate the packaging, price, and results of this Paracetamol, not a suggestion that you take them. If in doubt check with your pharmacist before you buy any medicines. Better safe than sorry 

            Why did I buy these?
            I have previously rated Boots Paracetamol and Codeine tablets and I take those when I have a really sore mouth. When the pain is reduced I prefer to go back to taking just plain Paracetamol as Codeine can be quite harsh. I bought these from Tesco using their own brand as they have the same ingredients as other more expensive brands.

            What does the box advise you to take them for?
            "For the relief of mild to moderate pain including headache, migraine, neuralgia, toothache, sore throat and period pain. Also for the symptomatic relief of pains , sciatica, fibrositis, lumbago, joint swelling and stiffness, influenza, feverish colds and feverishness."

            Packaging and design:
            These tablets come in a cardboard box measuring 7 x 2 x 6cm. The box is light and dark blue with Tesco written across the top in bold white writing (looks like the box in the picture above is the older version). The front of the box also has braille across it. Which is better than some other medicines which seem to only have braille across the back. This seems to be more sensible (correct me if I am wrong) as it means that anyone using braille can recognise what the product is by touching the front of the box, before having to lift them off the shelf. The front of the box advises you that these are "Paracetamol, 500mg caplets. 16 caplets. Effective pain relief". Which seems to be ample info for me to decide if I want to lift the box off the shelf to investigate further. There is also a photo of 2 of the caplets on the front so you can actually see what the tablets look like. This is very handy as it is not always easy to tell if you are getting the round flat tablets or the slimmer caplets (well, it is if you are familiar with the product but if you don't often have to buy pain killers it is helpful to see the shape). The tablets have roughly an 18 month sell by date, the most recent ones I bought this month have a sell by date of 02/16 so you can keep them in the first aid box for quite a while if they are not all needed. The back of the box advises you of the of the recommended dosage for adults and children over 12 years and the full ingredients. As the box is bright shades of blue on the front it is quite eye catching and when I am looking for the packet it is quite easy to identify. Even though it is a store own brand it does not look cheap and the card board box is actually quite thick and feels of a good standard. The tablets come in 2 white plastic trays, 8 caplets in each. There is a foil backing on the trays that states that they are 500mg paracetamol caplets and the edge of the tray has the use by date embossed on to it, so even if the silver foil is removed you can still see the indentation of the date. Which is very handy as the tray may not always be kept in the box to find out the use by date. The caplets are 1.5cm long and 1cm wide and less than half a cm high. The caplets are smooth and have an indented line across the middle so you can crack them in half if you find them too large to swallow in one go. The caplets are smooth but have no writing across them so be careful whenever you have removed them from the packaging as you can't tell what they are if they get mixed up with other tablets.

            Results:
            I find that after taking 2 of these tablets I feel a reduction in pain around 15 to 20 mins after taking them. The box advises you to "Swallow the caplets, preferably with a drink of water" so I take them with a big glass of water. I like to make sure and have a few sips before to make sure that my mouth and throat are wet so that they caplets don't stick and then have at least 4 or 5 big gulps of water after to make sure they are washed down to my stomach. I most recently have been taking these for dental pain but in the past when I have taken them for a headache or to relieve sore throat symptoms I have noticed the reduction in pain in a similar period of time, around 15 to 20 mins after taking them. You can take 2 of these tablets up to 4 times a day but are warned not to take any more than 8 in a 24 hour period of time. Like all medication I like to tell my OH when I have taken them or set a reminder in my phone of how many/when I have taken them to ensure I don't go overboard. When you are in pain your sense of time and quantities can go out the window, so I like to try and make sure I am keeping track of what I have taken and when I am due another dose if it is still needed.

            Also worth noting:
            These caplets are very powdery, which can result in a powder residue over your hands and lips when taking them, just be careful to wipe your hands and check your face after you take them. Save any funny looks! Also due to this powdery residue you can sometimes get a slightly bitter taste on your tongue from it. You can get that away if you give them a quick wipe on a tissue before you pop them in your mouth.

            Overall for less than 3p a standard dose (2 caplets) this is very cost effective. If you don't use them all you can keep them in the first aid box for up to 18 months. The only thing I don't like is that they don't state that they are Paracetmol on the actual caplet, but at that price I don't mind being extra careful to only remove them from the packaging when I am ready to take them. 5 stars from me, an affordable and dependable pain relief product.

            Comments

            Login or register to add comments
          • More +
            10.08.2013 22:04
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            Cheap and effective pain relief from Tesco

            Like many people I always like to have a box of paracetamol nearby and typically keep one box in my cupboard at home and one box in my handbag. I'm not particularly prone to specific aches and pains but I still get them from time to time and like to ensure I have some pain relief for when I do.

            I've never seen much point in paying £2/£3 from branded paracetamol as I feel the much cheaper supermarket versions are just as effective. I seem to remember seeing something on Watchdog about some even being the exact same tablet just in different packaging! So I stick to Tesco paracetamol where I can pick a box up easily with my shopping and pay a mere 19p for 16 pills.

            These come in either tablet or caplet form and personally I haven't found any difference between the two in terms of effectiveness. They're just differently shaped making it a matter of preference and I just find the thinner and longer caplets easier to swallow.

            The paracetamol comes in a simple blue cardboard box with the Tesco logo and name of product easily read on the front. This information is also written in braille. You'll find a picture of either a caplet or tablet on the front too so it's easy to make sure you're picking up the correct type you want. All the main information you need to know about these is written on the back. Adults and children over twelve can take one or two caplets every four hours and up to four hours a day as required. Children under twelve should take half to one caplet every four hours up to four times a day and these are suitable for children under six.

            These are 500mg caplets and are suitable for mild to moderate pain relief. I typically use these for headaches and the occasional bit of period pain although I've recently been taking them for some mild toothache.

            Each box contains a leaflet containing all the detailed information you may require although it's pretty self-explanatory and I probably am not required to go into all of that!

            The caplets come in a blister pack in rows of two across and four down. They're white in colour and contain a line down the middle making them easier to snap in half should you be giving these to younger children who only require half of one. They're rather small, only a couple of cm long and I find them easy enough to swallow with water and experience no problems there. I do, however, tend to push these right to the back of my mouth and swallow straight away. I find if these linger on the tongue, even for just a second, my mouth is filled with that nasty, bitter paracetamol taste which I feel is best avoided.

            In my experiences the caplets take about ten-fifteen to fully kick in, by which point my pain has pretty much vanished. How quickly the pain relief wears off tends to depend on how strong the original pain is. I don't think I've had anything where I've felt the need to take more after the minimum time of four hours though and for my recent toothache I've been coping just fine on taking two when I wake up and another two a couple of hours before I go to bed.

            In conclusion I find these to be an effective source of pain relief for a good price. Very cheap and easy to get hold of and extremely useful to have handy. Recommended.

            Comments

            Login or register to add comments
          • More +
            07.08.2013 09:50
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            First Aid Box Essential

            A few decent boxes of painkiller are a first aid box essential and I always ensure we have plenty in stock. I tend to buy shops own brand painkillers as they are so much cheaper than the branded ones and always seem to do the trick just as well. My most recent purchase was a box of Tesco Paracetamol Caplets, I am not sure how long ago I picked these up, I don't take pain killer often so they have probably been in there for a few months now.

            Tescos Paracetamol caplets come in a blue box containing 16 caplets. The front of the box shows the Tesco logo and product name along with a picture of two caplets. The packaging also has braille writing on it.

            General information is given on the back including dosage instructions, warnings and ingredients, all of which should be read thoroughly before using.

            As with all paracetamol these caplets can be taken to effectively relieve moderate pain, this includes such things as headache, migraine, neuralgia, toothache, sore throat and period pains. They also help with the symptomatic relief of rheumatic and muscular aches, sciatica, fibrositis, lumbago, joint swelling / stiffness, influenza, feverish colds and feverishness.

            The tablets are suitable for children over six, adults and the elderly. Full dosage instructions are given on the back of the pack and on the enclosed leaflet.

            The caplets themselves come in blister packs, they are small and white in colour.

            As I mentioned earlier, I am not really one to take painkiller and only really do so as a last resort, yesterday was a last resort! I woke up with a headache and convinced myself it would just go away by itself and so did my best to just get on with the day. However, by lunchtime it felt even worse. Normally I would just go lie down for half an hour but as the children are off school this was not an option, so I headed for the first aid box.

            I took two caplets with a drink of water. I found the caplets easy to swallow, they did not get caught in my throat. They had no particular taste and thankfully no chalkiness. The whole process was easy and fuss - free. After about ten minutes I noticed that my head ache had completely gone and this time I really was able to get on with my day, it felt like such a relief and I found myself wondering why I hadn't taken them earlier. Luckily the pain did not come back, however if it had done I could have two tablets up to four times a day.

            For just 19p For 16 caplets I think these paracetamol are incredible value for money, they worked well at relieving my headache pain. I will certainly be purchasing them again in the future and I have no problems recommending them looking for effective pain relief.

            Comments

            Login or register to add comments
          • More +
            04.08.2013 11:47
            Very helpful
            (Rating)

            Advantages

            Disadvantages

            A cheap and effective pain reliever for adults and children

            Paracetamol is a cheap and effective basic medication that can be used to relieve you from mild to moderate pain. As I shop at Tesco mostly, I tend to pick these up if I am in need of some backup paracetamol. Tesco sell their own make caplets, as well as the capsules - these are coated so don't taste of much. Paracetamol can be used for many different sorts of pains with some effectiveness, and buying Tesco's own make is a lot cheaper than some others.

            *Packaging*

            Tesco Paracetamol caplets come in a blue box with a white label describing 16 500mg caplets. This is enough for eight full doses or sixteen half doses, which may be enough for very mild pain (or with children). The box contains two trays of caplets, which are easily ejected through the thin foil by pushing the other side. Inside are instructions as with all medications, which are useful if you have any other illnesses warning you of interactions and side effects.

            *Uses*

            Paracetamol is an excellent analgesic on the 'analgesic ladder' right at the bottom - meaning it's the most basic painkiller you may choose to start with. If it is not effective enough, then you should try something more powerful such as ibuprofen. I have personally found paracetamol useful for:

            * Headaches
            * Abdominal pain of unknown origin
            * Fever

            I am only young, and do not really use it for other things. Commonly, paracetamol can be used for degenerative osteoarthritis and is usually effective in the early stages. I have tried paracetamol with muscular pains, but haven't found it to be very effective.

            *Taste*

            The one problem with caplets is that you do taste them before they go down as they have no covering. It's not the most appetising taste, but you aren't having them to treat your taste buds so I think this is irrelevant. However if you really can't handle the little taste you get before you swallow them with some water, I would recommend the Tesco capsules instead. These have a coating around the powdered drug, which breaks down once in your stomach to release the drug so you don't taste it.

            *Warnings*

            Paracetamol is one of the most common types of drug overdose in young people. One should be aware of this if buying for someone else. Also, although there is an age restriction of at least 16 years and one can only buy two packs at a time, this doesn't really stop the problem of overdose. It should be noted that paracetamol overdose can be very dangerous and even lethal. If you have chronic liver disease or cirrhosis of the liver, you should avoid using paracetamol as it is broken down by the liver. Also, you should not drink alcohol whilst taking paracetamol, although I have done so and not really had any effect. However if you are taking 2 grams a day, I would not recommend going out and drinking much that same night!

            *Why Tesco Paracetamol*

            Firstly it's cheap as chips - around 20p for a packet of 16. The capsules do cost a little more than these caplets. Secondly, it has the exact same ingredient as all other makes - paracetamol 500mg. It's easy to take and Tesco stores are everywhere so it's widely available!

            Overall, would highly recommend for mild pain, fever and some moderate pain - for both adults and children.

            Comments

            Login or register to add comments
          • More +
            29.07.2013 18:07
            Very helpful
            (Rating)
            2 Comments

            Advantages

            Disadvantages

            The cheapest paracetemol that is easy to take

            I use a lot of painkillers for my toothache mainly, but I also get eye pain and headaches on a regular basis, so always have at least 2 boxes of Tesco Paracetamol in the cupboard. The 500Mg Tesco Paracetamol caplets come in a box of 16 Caplets and are 19 p from Tesco. These are the same as branded versions and independent tests have shown there is no difference at all as it is the same drug /medicine.

            Professor Jayne Lawrence, the Chief Scientist of the Royal Pharmaceutical Society says that they are-

            "basically the same drug at the same dose in the same type of medicine. If you look at the ingredients they do look quite different but these are just to help manufacture the tablet".

            I noticed in some other reviews that the advice and instructions have been re written changed oor are just different from the actual notice on the packet - as this is a medical / health review I am not going to take that chance and have just copied the whole information so it is accurate.

            Advice on packet -
            'Adults, the elderly and children over 12 years: Take one or two caplets up to four times a day, as required. Children 6 to 12 years: Half to one caplet up to four times a day, as required. Do not give to children under 6 years. Do not take more often than every four hours. Do not exceed four doses (8 caplets) in any 24 hour period. Do not take for more than 3 days unless instructed by your doctor. DO NOT EXCEED THE STATED DOSE. If symptoms persist consult your doctor. ;

            I generally take 2 as soon as or when I think some pain is likely, with water then pray ! Well, I wait anything from 20 - 30 minutes for an effect , which normally is enough to take the edge of a moderate toothache or a slight headache and will stop it getting worse. I find if I take them early enough they will stop a rollercoaster effect of eye pain and headache which will then last for days.

            After taking them every 4 hours for more than 1 full day you do start to feel slightly ill I have found that may be the pain as well though. They are safe to take with most medicine that people take, but it is a good idea to check with your GP if you are taking regular medication as you could get a cumulative effect and become drowsy or there may be other issues.

            Overall - I rely on Tesco Paracetamol for pain relief and the caplets are cheap and easy to swallow , easier than round tablets but a bit harder than actual capsules, although they are cheaper.

            Comments

            Login or register to add comments
            • More +
              18.07.2013 18:15
              Very helpful
              (Rating)

              Advantages

              Disadvantages

              An effective, very cheap pain killer

              I buy these because I sometimes get headaches or neck and back pain. Pain killers vary in price massively, these are only 19p at the moment and they are probably available in all Tesco stores.

              The packaging is a simple, small cardboard box with blue details and the information clearly displayed in black text. Inside the box are two blister packs, each with 8 tablets in. They are easy to pop out of the plastic and the blister pack means it's easy to keep an eye on how many are gone so you don't forget and exceed the recommended limit.

              You get 16 caplets in a box, they are 500mg each. The tablets are quite a small size, I think they're easy to swallow and they have a line down the middle so they are easy to snap in half. This is very useful if you find it hard to swallow tablets or if you are giving them to children. The box says that children aged 6 to 12 should have a dose of half a caplet or one caplet every four hours at the most.

              For a headache I usually take two of these or one of them and one ibuprofen. The box recommends that you take a dose of 1 to 2 of these, up to four times a day. Under 12s are recommended to take half of a caplet to one caplet up to four times a day. There is plenty of information on the box and in the leaflet which is included in the box. I think these Tesco paracetamols do their job and work effectively. It takes from 10 minutes to 30 minutes for these to work for me, it depends on when I last ate. They are slower to work if I recently ate. After around 30 minutes I expect my headache to feel a lot better when I have taken these and it usually does. If I have a more serious headache then I combine these with ibuprofen which works a treat. After about an hour is when these take full effect for me and they definitely do work! These are perfectly effective and I don't really pay more for a painkiller when these are available so cheaply.

              I definitely do recommend these for light to moderate pain relief. Combined with ibuprofen (1 of each but check the dosage to make sure) These work perfectly well for my headaches and pains and at a fantastic price!

              I knocked one star off just because they do take a bit longer to work than some painkillers.

              (There is plenty of information included in the leaflet in the box of these, make sure to read it before using!)

              Comments

              Login or register to add comments
            • More +
              18.07.2013 15:25
              Very helpful
              (Rating)

              Advantages

              Disadvantages

              Tesco paracetamol caplets

              One thing I always make sure I have in the house is a box of pain relief tablets as you never know when you are going to need them, period pain, headache, sore throat etc, I usually need to take a couple every month and so does my husband so it's always handy to have a box around. I don't believe in paying a lot of money for pain relief tablets as they are all the same, with the more expensive ones you are just paying for the fancy packaging so that's why I buy these Paracetamol caplets from Tesco. At just £0.19 for a box of 16 I think they are very good value and work really well for me.

              I find paracetamol to be the most effective pain relief for me as opposed to Ibuprofen or Aspirin but what exactly is paracetamol. Well, according to an article I read, "chemically named N-acetyl-p-aminophenol, is a widely used over-the-counter analgesic (pain reliever) and antipyretic (fever reducer)."

              According to the back of the box these caplets are for the relief of mild to moderate pain including headache, migraine, neuralgia, toothache, sore throat and period pain. Also for the symptomatic relief of rheumatic and muscular aches and pains, sciatica, fibrositis, lumbago, joint swelling and stiffness, influenza, feverish colds and feverishness. So, there you have it, just about every mild ailment is listed so they really are a one stop temporary solution.

              These caplets come in a blister foil sealed pack so all you need to do to get to them is break the foil seal which keeps them fresh and also away from children. They come in sections of 8 which I find quite handy as you can also pop one part in your bag if you need them during the day and leave the rest in the box at home. I am funny when it comes to pain tablets but I much prefer swallowing these caplets as opposed to round tablets. The caplets are oblong in shape and fairly small and I find they go down my throat well with a glass of water to help.

              The relief from pain is fairly instant for me. I always take two at one time and each caplet contains 500mg and I find that they do last for a couple of hours before I need to take some more so that is good.

              The correct dosage is written on the back of the box so you can be clear what you are taking and as I'm not a doctor I would recommend talking to a doctor to see if these are correct for you before you start taking them. All I know is that they work for me and I will continue to purchase these Tesco paracetamol caplets.

              Comments

              Login or register to add comments
            • More +
              18.07.2013 10:58
              Very helpful
              (Rating)

              Advantages

              Disadvantages

              Tesco Paracetamol Caplets

              I refuse to pay extra for pain killers just because they have a brand name when I can pop to the supermarket and buy some for much less money.

              Take these ones from Tesco. I can pick up a packet of these in Tesco for only 19p for a pack of 16 caplets which I think is fantastic value for money.

              I always buy myself some paracetamol and also asprin when I am at the supermarket because I find that they offer the best value for money. Although I am only allowed to buy a few packets at a time as they won't let me have any more which I think is a silly rule as if I wanted to overdose on them it wouldn't be hard to pop into another shop and get some more.

              I like to stock up on them as they are so handy and people are always asking me if I have a spare couple of paracetamols as they know I always like to carry a packet on me.

              I use these for so many different things, the main one is probably headaches but they can be used to soothe period pains, tooth aches and basically any sort of aches and pains that you might have. They can also help to reduce fevers from colds and flus.

              Sometimes with cheap paracetamol they are horrible big tablets which are hard to swallow but these ones are shaped so that they are super easy to swallow. Also with the cheap ones sometimes they are cheap because they contain a lower dose of paracetamol but these contain a full dose of 500mg each.

              Obviously you need to be aware not to accidentally overdose on the tablets so the usual rules need to be followed so only take 2 capsules every 4 to 6 hours and no more than 4 times in a 24 hour period.

              Comments

              Login or register to add comments
            • More +
              12.07.2013 12:37
              Very helpful
              (Rating)
              2 Comments

              Advantages

              Disadvantages

              Easy to swallow, work in around 20 minutes.

              More often than not I now like to buy a shops own brand of pain killers because I find they work just as well for removing pain and a whole lot cheaper to buy than the branded kind. I don't see the point paying more if a shop can produce the same results to remove pain and for a lot less money. I have bought these caplets quite a lot and they serve me well.

              The caplets comes inside a cardboard box which has an information leaflet inside, which is a good idea to read before taking the caplets if it is the first time of using them. The name is clearly on the front of the box and so it can easily be spotted on a shelf.

              The caplets are oval shape and white in colour, they are quite small and they are contained inside a plastic strip which has a foil top. The caplets are very easy to pop from the strip and from the foil cover. I carry a strip in my hand bag so if I have a headache while out for the day I can just take a couple of them to relieve my pain.

              There are 16 caplets in the box and 8 caplets inside each strip. I think it is a good amount of caplets for the price.

              The caplets are very easy to swallow because they are small, taken with a cold drink they are very easy to swallow and I find they don't stick in the back of my throat while swallowing them. They go down the hatch well and I find I don't taste any after taste after swallowing them. I have swallowed them a couple of time when drinking a warm drink but do find they aren't so easy to swallow as well as when swallowed with a cold drink but I have only taken them with a warm drink if I have developed a headache when out and about and maybe in a café and need to take a couple of the caplets while having a cup of tea or coffee. But I generally only swallow them with a cold drink.

              These caplets work well for removing pain, they work fast too and after around 20 minutes or so after taking 2 my pain is generally almost gone completely. Only if I have a severe headache they take a little longer to kick in to relieve the pain.

              They can be taken for cold and flu symptoms, muscular pain, toothache and period pain. I take them for muscular pain sometimes because my muscles ache at times and a couple of these caplets just helps ease my aching muscles.

              The dose is to take 2 every 4 hours and no more than 8 in any 24 hour period. It is very important not to take any more than the recommend dose because it can be dangerous taking more, even if your pain is severe. If they don't work to remove the pain it is wise to visit your GP or Pharmacist because these caplets are for mild to moderate pain.

              I find they have always worked well for my pain and I am happy in the time scale it takes for them to kick in to ease my pain. I find they work just as well as any branded paracetamol and I really don't see the point of paying tons more money for the same relief from my experience of taking them.

              There are 16 caplets in the box and there are 8 caplets in each strip, I think this amount of caplets is quite a lot for the cheap price of just 19p. You simply cannot go wrong buying these for the price. In my opinion they are super value for money and extremely good quality. They are also 500mg

              I have found they don't irritate my stomach or make me feel sick after taking a couple. I think they are perfect for mild to moderate pain relief and a worthwhile purchase to stock in your medicine cabinet for when you have a headache. We all suffer from headaches at some point and so stocking them at home can be quite handy. These caplets are quite popular with consumers because I have often wanted to purchase them and there have often been none available on the shelf and Tesco have completely sold out of them. In my opinion this goes to show how popular these caplets actually are and how many people actually purchase them.

              Adult dosage is 1 to 2 caplets every 4 hours, children between the ages of 12 years old can take the same dosage. Children between the ages of 6 to 12 years old can take half a caplet up to 4 times a day. I cannot comment how they work for children because I haven't given them to any children, so cannot comment if they work or not for children's pain relief.

              I highly do recommend these caplets, think if you are wanting to drop a brand, these will serve you really well and save you lots of money and they work just as well as the branded kind in my opinion. I will continue to buy these because they work a treat for removing my pain.

              Also appears on Ciao under my username pinky50.

              I give these caplets 5 stars.

              Thank you for reading my review and I hope it has been of some help.

              Comments

              Login or register to add comments
              1 2 3 4 5 6 7
            • Product Details

              Effective pain relief.